Flood, Warren
- When
- July 14, 12:15 AM EST to 12:45 AM EST
- Where
- Warren County, 0.7 mi SW of Dodds to 0.63 mi SW of Dodds
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.494, -84.160
Utica Road at Old 122 was closed due to high water.
Scattered thunderstorms produced locally heavy rainfall across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms produced locally heavy rainfall across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 13, 8:52 PM EST, 3 hours 23 minutes earlier.
Area Forecast Discussion
National Weather Service Wilmington OH
952 PM EDT Thu Jul 13 2017
.SYNOPSIS...
Thunderstorm chances will continue into tonight as a cold front
slowly moves south into the Ohio Valley. Very heavy rain will
be possible with some of the storms. Rain chances will continue
to shift south on Friday, before clearing the area on Friday
afternoon. Slightly cooler and drier conditions are anticipated
for the weekend, until thunderstorm chances begin again on
Sunday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe threat has diminished. Cannot rule out an isolated strong
storm, however expect any remaining threat to generally be
isolated heavy rainfall. Cancelled portions of the flash flood
watch. Some of the hi res models are indicating additional
development across portions of the region and with some flood
products already in place, did not want to cancel the remainder
of the flash flood watch just yet. Will monitor trends and
reevaluate within a couple of hours.
With moist airmass in place do not expect temperatures to drop
much overnight. Went close to guidance with lows in the low to
middle 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
With the cold front still taking its time moving through the ILN
CWA on Friday, chances for storms will continue, mainly for the
southeastern half of the forecast area. The environment ahead
of the cold front will remain very similar to today -- quite
moist and generally unstable, but weakly sheared. Thus, similar
threats may be possible in the southeastern CWA tomorrow through
early afternoon -- a very marginal severe risk, but a decent
threat for heavy rain. By evening, all chances for precipitation
will be ending, as dewpoints behind the front drop into the
lower to mid 60s. Though Friday is likely to still be relatively
warm -- generally lower to mid 80s -- the drier conditions will
allow for min temps Friday night to drop well into the 60s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Period begins with high pressure centered over the mid Mississippi
Valley, extending east into the region. The GFS is in the minority
as it produces some pop up showers Saturday afternoon. Expect some
cu to develop, put will keep the forecast dry at this point. Highs
will be between 80-85 degrees.
Models continue to advertise a frontal passage Sunday night. Ahead
of the front Sunday afternoon, the GFS remains a little quicker in
dropping QPF into the nw counties. Will carry slight chance the PoPs
in the nw. Overnight Sunday night as the front drops through the
region, scattered convection should affect the fa. The front lingers
near the Ohio at 12Z Monday, so kept chance PoPs for the first part
of the day. Highs Monday will be in the lower to mid 80s.
Models differ with how strong the upper ridging will be for the
middle of next week. THe GFS is a little flatter and therefore
allows pcpn to begin to work into the region by Wednesday. Kept most
of the region dry Wednesday, then went chance PoPs Thursday.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Off and on shower and thunderstorm activity will be possible
through the middle of the day on Friday before moving out of the
region. Expect the greatest coverage across KDAY, KCMH, and KLCK
near the start of the TAF period. Vsbys and cigs may be reduced
at times into the MVFR category this evening into Friday
morning. Cu will be present Friday afternoon with weak CAA.
OUTLOOK...Thunderstorms are possible on Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 4 AM EDT Friday for OHZ043>046-051>056-
060>065-070>074-077>082-088.
KY...Flash Flood Watch until 4 AM EDT Friday for KYZ091>093.
IN...Flash Flood Watch until 4 AM EDT Friday for INZ058-059-066-
073>075.
&&
SYNOPSIS...Hatzos
NEAR TERM...Novak
SHORT TERM...Hatzos
LONG TERM...Sites
AVIATION...NovakHazardous Weather Outlook National Weather Service Wilmington OH 947 PM EDT Thu Jul 13 2017 INZ058-059-066-073>075-KYZ091>093-OHZ043>046-051>056-060>065-070>074- 077>082-088-150200- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Boone-Kenton- Campbell-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 947 PM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT FRIDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-080-KYZ089-090-094>100-OHZ026-034-035-042-150200- Wayne-Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- 947 PM EDT Thu Jul 13 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
842 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLOOD NNE LAKEVIEW 40.49N 83.92W
07/13/2017 LOGAN OH TRAINED SPOTTER
FLOODING ON NORTH STREET AND LIMA STREET AT GROVE AVENUE.
&&
JOHNFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
953 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HEAVY RAIN 1 NE TROY 40.05N 84.19W
07/13/2017 M2.40 INCH MIAMI OH TRAINED SPOTTER
FELL WITHIN THE PAST 2 HOURS.
&&
JOHNFSpecial Weather Statement
National Weather Service Wilmington OH
1052 PM EDT THU JUL 13 2017
INZ073>075-140315-
Ripley IN-Ohio IN-Dearborn IN-
1052 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN RIPLEY AND
WESTERN DEARBORN COUNTIES UNTIL 1115 PM EDT...
At 1052 PM EDT, radar indicated a strong thunderstorm near
Versailles, moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Aurora, Versailles, Milan, Dillsboro, Moores Hill, Wilmington,
Manchester, Mount Sinai, Cold Springs, Benham, Farmers Retreat,
Friendship, Versailles Lake, Cross Plains and Olean.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3924 8492 3901 8493 3893 8515 3893 8520
3892 8520 3891 8521 3891 8532 3904 8533
TIME...MOT...LOC 0252Z 241DEG 40KT 3901 8519Special Weather Statement
National Weather Service Wilmington OH
1109 PM EDT THU JUL 13 2017
INZ073>075-140345-
Ripley IN-Ohio IN-Dearborn IN-
1109 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN RIPLEY AND
SOUTHERN DEARBORN COUNTIES UNTIL 1145 PM EDT...
At 1109 PM EDT, radar indicated a strong thunderstorm over Dillsboro,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Lawrenceburg, Aurora, Rising Sun, Dillsboro, Wilmington, French,
Hartford, Mount Sinai, Pate, Cold Springs, Farmers Retreat, Bear
Branch and Friendship.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3906 8520 3915 8488 3907 8487 3907 8489
3905 8490 3902 8487 3895 8486 3890 8507
3890 8513 3892 8514 3893 8514 3893 8515
TIME...MOT...LOC 0309Z 253DEG 27KT 3900 8508Special Weather Statement
National Weather Service Wilmington OH
1124 PM EDT THU JUL 13 2017
OHZ071-072-140400-
Warren OH-Clinton OH-
1124 PM EDT THU JUL 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN AND WESTERN
CLINTON COUNTIES UNTIL MIDNIGHT EDT...
At 1124 PM EDT, radar indicated a strong thunderstorm over Morrow,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Mason, Lebanon, Monroe, Loveland, Blanchester, Morrow, Kings Island,
South Lebanon, Maineville, Clarksville, Harveysburg, Midland,
Butlerville, Pleasant Plain, Murdock, State Route 123 at State Route
132, Fort Ancient, Oakland, Landen and Dallasburg.
This includes I-71 in Ohio between mile markers 22 and 48.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3943 8431 3952 8389 3929 8388 3926 8416
3927 8426 3929 8426 3929 8430
TIME...MOT...LOC 0324Z 264DEG 29KT 3935 8416Special Weather Statement National Weather Service Wilmington OH 1138 PM EDT THU JUL 13 2017 OHZ079-080-140415- Highland OH-Brown OH- 1138 PM EDT THU JUL 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BROWN AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 1215 AM EDT... At 1137 PM EDT, radar indicated a strong thunderstorm near Sardinia, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Hillsboro, Mount Orab, Sardinia, Belfast, New Market, Mowrystown, Danville in Highland County, New Hope, Berrysville, State Route 136 at US Route 62 and Buford. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3895 8392 3912 8390 3923 8357 3905 8354 TIME...MOT...LOC 0337Z 254DEG 28KT 3906 8378
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Utica Road at Old 122 was closed due to high water.
North Island Road was closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706192, 706193.